by Cindy

I am so grateful to find this site. I have seen similar stories to mine & am hoping to find relief. I am a 50 yr old (young) woman. I started bc pills when i was 21 due to acne & severe pms. It was a miracle. I lost 15 lbs, acne cleared up, & my mood was wonderful. At 33 yrs., i learned i had Hashimoto's Thyroiditis. After a couple of years of misery & to the dismay of all endocrinologists, i switched from Synthroid to Armour. All was just o.k. for a few years, but i was willing to accept "o.k" to what i experienced. before. About 2 yrs ago, I had grown frustrated with brittle nails, asthma (new), anxiety, insomnia. I tried to lower my Armour dose to no avail. Aug. 2013, i tried to go to another endo hoping they had progressed...nope. She put me on Tirosint & my nightmare started all over again. I went from 123lbs to 133 by Aug 2014. I was only on Tirosint for a few months, but it was a slow journey getting my thyroid somewhat regulated. Aug 29, 2014 i realized my symptoms might be from the bc pills & switched to bio's from an M.D/Naturapath. I've been excited about the switch & am still hopeful, but i've put on another 10lbs (total=20lbs!!) & have new symptoms; numb hands, body aches, mild night sweats.
Beginning labs 8/29/14 were: Free T4= 1.12 (.73-1.95) Free T3= 2.9 (2.3-4.2) TPeroxidaseAB: 123 , Free Testosterone 0.1 ng/dl, SHBG= 304 NMOL/L, B12=242 pg/ml, & D3= 26. I started having symptoms a couple weeks after starting the bio's; hot flashes, swelling, numb hands, muscled aches, food cravings. Bc of my age, Dr thought it was bc of low estrogen. Several changes were made since Sept.; lowering/increasing prog, increasing estrogen, not taking b12, then taking it again, etc.
Labs 11/26/14 i was on Prog (Caps)=75mg, E2 .75 E3 1.25 (Caps), Armour 120mg, Test Cream .25/day. B12 5,000mcg, D3 5,000/day 10,000 3 x's/wk, Results= Prog =1.0, E2=61 E1=181, Total Estrogen 408, Free Testosterone=.1, SHBG=223, TPeroxidaseAB=242, Thyroglobulin AB= 8, Free T4=1.28(.73-1.95), Free T3= 5.3 (2.3-4.2), B12=1600 D3=50. On 12/3/14 Dr changed doses; Armour 105mg, Test. cream .25mg/.50 alt days, start using creams instead of caps for E2=.5/E3=.75, Prog =100mg,, Adrenal Support, Vit. D,Vit B12 stay the same, change from Estrofactors to DIM.
I don't know how much longer i can tolerate these symptoms before i go back on BC pills. I know it's not ideal, but 20lbs is too much & this swelling & muscle aches are unbearable at times. Do i need more Progesterone? I see your recommendation is from 100-200mg. Do i even need Estrogen? I decided to try not taking Estrogen for a couple of days to see what happens.
I appreciate any comments or suggestions anyone might have. Thank you so much for taking the time to read this drawn out story! I'm worn out just writing it!!

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...